MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230M-06
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 30 gray reload could not be removed normally.The user was completing the procedure as planned using a backup sureform 30 gray reload with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The sureform 30 gray reload was returned unused and unfired, with both installation and removal tools intact and undamaged.It was observed that the reload was returned with missing staples.No damage to the cartridge material was observed.The reload was returned unfired but had missing staples, likely due to improper installation.It appears the installation tool was not used or became detached, causing misalignment within the instrument channel.This likely led to partial deployment of the proximal pushers.The probable root cause of the detached fragment is attributed to the user.Proper use of the installation tool ensures correct alignment of the reload within the instrument channel and prevents staples from deploying prematurely.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22779440
Report Number2955842-2025-33388
Device Sequence Number15964018
Product Code NAY
UDI-Device Identifier10886874121938
UDI-Public(01)10886874121938(10)U10241202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230M-06
Device Catalogue Number48230M
Device Lot NumberU10241202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown